I was diagnosed with a DVD in my left leg, it goes from the groin to my ankle,
the doc put me on Warfarin 7.5 Mg one day and 5.00 the next, I have been on Warfarin for two years now
and the doze has to be altered a lot, but for the last 4 months my IRN levels have come back within normal range,
So I asked my doc if there was anyway i could be taken off the Warfarin, and she said the normal time to be on blood thinners was a year, but as i have such a large blood clot i will more than likely be on them the rest of my life, this did not impress me much
a week ago i had to be put on antibiotics for a cut on my leg which got infected, and my INR levels have gone really low, i am covered in bruises, for no apparent reason the doc says antibiotics mess with the IRN levels if this is the case, why put me on them ?
I am also a long time Prednisone user, I have MS and Sarcoidosis, would this affect my INR levels,
I do not know the status of my DVD at the moment, as i have no health insurance, and the doc did want me to have another Doppler done, but i cannot afford it,
can anyone tell me, if it would be safe to just quit taking the Warfarin, or should i come off it slowly
How are you? Anticoagulant such as warfarin will keep more clots from forming or old ones from getting bigger. However, this drug cannot dissolve clots you already have. Some people may indeed take it longer, or even for the rest of their lives, depending on their risk for another clot. And if this was the recommendation of your doctor, it is best that you continue with it as prescribed and to avoid discontinuing it. Other options include filters and other anticoagulants and also getting another doctor's opinion. Take care and do keep us posted.
The clot in my leg is still there, I did not realize that the warfarin would not dissolve it,
this is the reading from a recent doppler
There is occlusive thrombosis within the distal left superficial femoral vein extending into the left popliteal vein and into the calf veins, there is also extensive thrombosis within the greater saphenous vein
the study is positive for occlusive deep vein thrombosis and superficial thrombophlebitis
is this serious, or just a regular blood clot,
as this doppler is almost the same as the first one when i was diagnosed in 2010,
before i had surgery in 2011, they inserted a filter in my groin i think it goes up to near my shoulder to catch any blood clots to stop them going to my heart
as I do not have medical insurance i cannot afford surgery to have it removed,
but after you said warfarin does not dissolve existing clots, is it really worth me being on the warfarin
I got a sore on lower leg which took almost 13 months to close, and the doc said it was due to the blood clot, to this day there is only a thin layer of skin over the sore, which is still painful and very red,
my primary is still saying that i have to stay on the warfarin, and will probably be on it for the rest of my life, what else can i do to help myself, i walk daily when my legs are not killing me, other than that i do not know what to do to try and dissolve this clot, I really do not even know how i even got a clot in the first place as i am not overweight and was very active at the time of the diagnosis
thank you for reading this
I am also a long term sufferer of dvt, mine is in the left illiac vein, top of thigh just before the groin area for normal people, I have sores or venous ulcers due to having the clot, normal procedure would be to use a compression dressing to give the sore a chance to heal properly, with ur other medication for other illnesses are they tested with anticoagulation medication, I have had 6different types of anti biotics with no effect on the inr, would it possible to have stents or angioplasty done around the clot, I have had this done recently and has worked wonderfully
I've been on warfarin about 6 years. I have 2 genetic factors for clots
prothrombin antibodies and lupus anticoagulant. I had 3 clots in my left lung and 2 in my right lung. I have a suggestion for you to check
http://www.drgourmet.com/warfarin/index.shtml If you follow his recommendation on what foods are high in K and what is low. I been consistent for a few years and only go for an INR test every month.
Thanks for your reply, I will go to the link you suggested i was supposed to go for another blood test two weeks ago, but my doctor has moved 33 miles away from me now, and i have to rely on a ride to get there,
my INR levels are usually still checked every two weeks, but I have gone a month before now,
Do you find it strange that when my INR levels are a little high, my doc tells me to eat more green leafy vegetables for the week, she does this rather than adjust my warfarin,
I have been on 7.5mg and then alternating with 5mg every other day
would love to get way down to a maintenance dose
Nice to know I am not alone with the sores, I did wear compression stockings while the sore was open, but it did not help one little bit,
the sore has now closed with a verythin skin over the wound, which is still very red and sore
I have been to a wound doctor and all he did was to dig the infection out, ut as the clot is still there, he said it is going to take a long time to heal properly
now I have no insurance so cannot afford to get any further treatment
My doctor tried several antibiotics and they all made my INR levels go crazy, the last one she tried was Clindamycin and that one worked without messing the INR up
I would just stick with clindamycin if that works and doesn't affect your inr, or maybe a topical treatment since that probably won't affect it as much.
I was on warfarin for 6 months and a dvt in the popliteal vein. when my inr went up due to being on anti inflammotories- I had severe neck pain and nothing else helped- my inr nurse told me to increase my vitamin k veggies and this worked well to keep it even. When it went down my dose was increased and or I was told to skip green veggies that day and take an extra dose. I went for testing nearly every week during the time I was on warfarin due to lots of fluctuations. I ended up on 10 mg 6 days and 7.5 1 day.
A month ago an ultra sound showed the clot had dissolved completely so I went off warfarin. I have been having more symptoms though so I'm going for another ultrasound monday. I drank red wine, took garlic and vitamin e and baby aspirin as well as took naproxen sodium for the pain and it seems better, so maybe it was just a muscle spasm.
I was told the average time to be on it for DVT is 3- 6months. I guess since yours is a more extensive clot it may take longer. It also depends on the cause of your clot. I hope yours dissolves and you can come off warfarin. maybe surgery is a possibility? I was told they would do that right away and only in an emergency situation.
I'm still wearing compression stockings but a lighter compression now than at first. That helped my pain tremendously initially. I plan to take natural blood thinnners forever now in the form of vitamin e, ginger and red wine. aspirin is too irritating for me I think, but I will use it when my symptoms get worse.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.